Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 25, 2020, 5:13 PM EDT for Knox County, Richland County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2020, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 25, 2020, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
Counties Knox County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WWUS81 KCLE 252113
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Tue Aug 25 2020
OHZ029-030-047-252200-
Richland-Ashland-Knox-
513 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...SOUTH
CENTRAL ASHLAND AND NORTHEASTERN KNOX COUNTIES...
At 513 PM EDT, a strong thunderstorm was located over Lexington, or
near Mansfield, moving southeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mansfield, Mount Vernon, Ontario, Lexington, Loudonville,
Fredericktown, Bellville, Butler, Perrysville, Lucas and North
Liberty.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4036 8249 4063 8261 4067 8262 4071 8262
4072 8264 4074 8265 4081 8254 4060 8222
4057 8222 4057 8218 4054 8218
TIME...MOT...LOC 2113Z 326DEG 27KT 4071 8255
$$
GreenawaltWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 25, 4:30 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 430 PM EDT Tue Aug 25 2020 .SYNOPSIS... A weak cold front will stall south of the area tonight. A warm front will lift northeast across the area Tuesday. A stationary front will be draped across the Lower Great Lakes by Friday morning. On Saturday, a cold front will move east across the area. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... The severe thunderstorm watch has been cancelled for all counties in our CWA. Some residual showers may be possible through tonight, but the severe threat appears to be over. The strongest and most organized storms were located across portions of NW PA early this afternoon, associated with effective shear values of 35 to 40 knots. Another stronger, but less organized storm was located near Mansfield this afternoon, but is more pulsey in nature given effective shear around 15 to 20 knots. Nothing more than an isolated shower or thunderstorms is expected 6 PM, mainly along and south of US-30. Following the storms this afternoon and evening, a warm front will lift northeastward across the area by Wednesday morning. Showers and thunderstorms could be possible, mainly along the lakeshore from Toledo to Erie, associated with isentropic lift along the front. By the afternoon hours, instability will build across Northeast Ohio and Northwest Pennsylvania, accompanied by 35 to 40 knots of effective shear. If instability can be realized, some stronger storms capable of damaging winds and large hail could be possible along this instability gradient. The best chance for any stronger storms would be east of I-71 Wednesday afternoon and evening. By Wednesday evening, convection should begin to wane, although can't rule out some isolated showers with possibly a rumble of thunder across NW PA Wednesday night into Thursday morning. Temperatures throughout the near term will be above average and it will feel muggy with highs in the upper 80s to perhaps near 90. Lows will also be warm with temperatures in the lower 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Interesting forecast shaping up for the end of the week as moisture from the Gulf starts to stream northeast across the area while a front slowly sinks south out of Canada. Expecting some shower activity to reach the southeastern counties during the morning on Thursday but coverage and duration are not yet clear. The actual front is not expected to reach the area until evening on Thursday which leaves little forcing to initiate thunderstorms during the afternoon. Moderate instability is expected to develop across the region with temperatures in the upper 80s to lower 90s and could see a few thunderstorms during the afternoon so will keep a chance in the forecast. Pops ramp up to likely by Thursday evening as the front sags south and we should see convection fill in along this boundary. The frontal boundary will once again stall overhead Thursday night with PW values already up to around 2 inches. This is the beginning of a wet period as Gulf moisture continues to stream northeast across the area on Friday as the remnants of Hurricane Laura move north up the Mississippi Valley. Occasional showers with scattered thunderstorms are expected Friday into Friday night within this moisture rich environment. Meanwhile an upper level trough will move into the Upper Midwest with low pressure reaching the Central Great Lakes by Friday Night. This set-up could lead to heavy rainfall across the region as a stronger front develops and interacts with the tropical moisture. Most of the area will see 1 to 2 inches of rain with locally higher amounts possible. Wet conditions will continue until the cold front clears the area sometime on Saturday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A much cooler and drier airmass will arrive by Sunday with high temperatures in the 70s. Although the airmass dries out fairly quickly, would not be surprised to see some lake effect cloud off the east end of the lake on Sunday morning. This should mix out quickly on Sunday though as strong high pressure builds south out of Canada. Gradual warming will occur early next week with the next system on our doorstep by Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... Showers and thunderstorms have been developing head of an east to west oriented cold front that is slowly drifting south across the area. Thunderstorms are ongoing near YNG at 18Z and also south of a line from FDY-MFD. Any thunderstorms that develop today may have the potential to produce strong winds or small hail and brief IFR visibilites but will largely avoid most of the terminals. Low chances of a thunderstorm remain at most sites except ERI but confidence was not sufficient to include in the TAFs except at YNG and MFD, generally through 20Z. Otherwise this front will stall over the area tonight before lifting back north on Wednesday. Additional thunderstorms are expected on Wednesday but uncertainty remains in timing and location. Generally expecting an area of showers and thunderstorms to move southeast into the area towards midday with impact NE Ohio during the afternoon or early evening. Thunderstorms on Wednesday afternoon will also have the potential to produce strong wind gusts. && .MARINE... A cold front will stall across Lake Erie tonight with northwest winds of 10 to 15 knots decreasing overnight. Conditions may be choppy for a brief period this evening with 2 to 3 foot waves before starting to decrease. A warm front accompanied by showers and thunderstorms will lift back north across Lake Erie on Wednesday. Southwest winds of 10 to 20 knots are expected on Thursday and Small Craft Advisories will likely be needed east of Cleveland. Conditions will be impacted again as this front settles back south to near Lake Erie Thursday Evening. The potential exists for thunderstorms on the lake to be strong both Thursday and Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...KEC LONG TERM...KEC AVIATION...KEC MARINE...KEC/Sefcovic
Hazardous weather outlook, Aug 25, 4:35 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 435 PM EDT Tue Aug 25 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-262045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 435 PM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be a chance of thunderstorms on Wednesday with the potential for some thunderstorms to become severe, mainly across Northeast Ohio Wednesday afternoon. Damaging winds will be the primary threat. The threat for strong thunderstorms returns on Thursday as a front sinks south towards the region. Thunderstorms will be limited in coverage during the afternoon with the chance for severe weather increasing towards evening. Gulf moisture associated with the remnants of Hurricane Laura will approach the region Friday into Saturday. This will interact with a front approaching from the north to create the potential of heavy rainfall later this week. Stay tuned for additional updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 12:38 PM EDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1238 PM EDT Tue Aug 25 2020
OHZ029-030-251730-
Richland-Ashland-
1238 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND AND
SOUTHERN ASHLAND COUNTIES...
At 1238 PM EDT, a strong thunderstorm was located over Mansfield,
moving southeast at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Mansfield, Ontario, Hayesville, Butler, Perrysville, Lucas and
Mifflin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4080 8261 4086 8253 4076 8217 4055 8236
4055 8239
TIME...MOT...LOC 1638Z 304DEG 14KT 4078 8251
KahnSpecial weather statement, Aug 25, 1:13 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Cleveland OH
113 PM EDT Tue Aug 25 2020
OHZ031-038-047-251815-
Holmes-Wayne-Knox-
113 PM EDT Tue Aug 25 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WAYNE...
HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 112 PM EDT, strong thunderstorms were clustered near Loudonville,
or 15 miles southeast of Ashland, moving southeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Millersburg, Berlin, Walnut Creek, Loudonville, Sugarcreek, Shreve,
Killbuck, Holmesville, Glenmont, Nashville, Winesburg, Farmerstown,
Baltic, Fredericksburg, Gann, Mount Hope and Charm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4045 8179 4046 8218 4055 8232 4057 8222
4067 8222 4067 8213 4076 8213 4062 8166
4044 8167 4044 8169
TIME...MOT...LOC 1712Z 298DEG 24KT 4067 8217
KahnSpecial weather statement, Aug 25, 1:54 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
154 PM EDT Tue Aug 25 2020
OHZ037-047-251900-
Morrow-Knox-
154 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORROW AND SOUTHERN
KNOX COUNTIES...
At 153 PM EDT, a strong thunderstorm was located near Sparta, or 8
miles west of Mount Vernon, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mount Vernon, Gambier, Utica, Sparta, Martinsburg and Bladensburg.
LAT...LON 4024 8248 4027 8248 4027 8258 4040 8271
4048 8267 4032 8219 4024 8220
TIME...MOT...LOC 1753Z 298DEG 15KT 4042 8263
KahnSpecial weather statement, Aug 25, 2:00 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
200 PM EDT Tue Aug 25 2020
OHZ027-028-036-037-251845-
Crawford-Wyandot-Marion-Morrow-
200 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT MARION...SOUTHEASTERN WYANDOT...
NORTHWESTERN MORROW AND SOUTHWESTERN CRAWFORD COUNTIES...
At 200 PM EDT, a strong thunderstorm was located over Morral, or 7
miles southeast of Upper Sandusky, moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Marion, Upper Sandusky, Morral, Waldo, Caledonia, Green Camp,
Harpster and State Route 229 at US Route 23.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4044 8312 4073 8339 4082 8329 4070 8287
4066 8285 4056 8287 4043 8303
TIME...MOT...LOC 1800Z 302DEG 24KT 4073 8322
KahnSpecial weather statement, Aug 25, 2:34 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
234 PM EDT Tue Aug 25 2020
OHZ029-030-036>038-047-251930-
Holmes-Marion-Richland-Ashland-Morrow-Knox-
234 PM EDT Tue Aug 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN RICHLAND...
CENTRAL MARION...SOUTH CENTRAL ASHLAND...MORROW...SOUTHWESTERN HOLMES
AND KNOX COUNTIES...
At 234 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Marion to near Loudonville. Movement
was southeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Lexington, Loudonville,
Fredericktown, Gambier, Utica, Cardington, Bellville, Centerburg,
Ashley, Danville, Killbuck, Waldo, Glenmont, Chesterville, Sparta,
Waterford and Butler.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 8248 4027 8274 4035 8275 4036 8293
4041 8293 4044 8309 4060 8329 4071 8273
4066 8229 4045 8184 4045 8218 4027 8219
4024 8246
TIME...MOT...LOC 1834Z 304DEG 33KT 4056 8306 4062 8232
KahnSpecial weather statement, Aug 25, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Tue Aug 25 2020
OHZ029-030-047-252200-
Richland-Ashland-Knox-
513 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...SOUTH
CENTRAL ASHLAND AND NORTHEASTERN KNOX COUNTIES...
At 513 PM EDT, a strong thunderstorm was located over Lexington, or
near Mansfield, moving southeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mansfield, Mount Vernon, Ontario, Lexington, Loudonville,
Fredericktown, Bellville, Butler, Perrysville, Lucas and North
Liberty.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4036 8249 4063 8261 4067 8262 4071 8262
4072 8264 4074 8265 4081 8254 4060 8222
4057 8222 4057 8218 4054 8218
TIME...MOT...LOC 2113Z 326DEG 27KT 4071 8255
GreenawaltThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:38 PM EDT | Special Weather Statement | CLE | Richland | 52 min |
| Aug 25, 12:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 48 min |
| Aug 25, 1:13 PM EDT | Special Weather Statement | CLE | Holmes | 62 min |
| Aug 25, 1:54 PM EDT | Special Weather Statement | CLE | Knox | 66 min |
| Aug 25, 2:00 PM EDT | Special Weather Statement | CLE | Marion | 45 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | CLE | Knox, Marion, Morrow | 56 min |
| Aug 25, 11:48 AM EDT | Special Weather Statement | CLE | Crawford | 27 min |
| Aug 25, 11:55 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 35 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.